MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observing visible smoke from their abbott diabetes care device.The customer further details smoke appearing from the reader when it was put to charge.There was no report of fire, explosion, or shock.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Product has been returned and is currently undergoing investigation process.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the returned reader and liquid contamination was observed on the usb port.It was observed that reader's usb port was not functioning as intended due to liquid contamination.The customer returned usb charger and usb cable with the reader.Visual inspection has been performed on the returned the cable and liquid contamination was observed.Visual inspection has been performed on the returned power adapter and no issues were observed.Performed load test on the power adapter and results were within specification range.No evidence of visible smoke was observed.It was observed that reader does not powered on, therefore, unable to perform built in reader test.The returned reader was further investigated and de-cased.Visual inspection has been performed on the de-cased reader's pcba (printed circuit board assembly) and no signs of damage or burn marks were observed.Liquid contamination was observed on the pcba of the returned reader.The returned battery voltage was measured and it was not within specification range.Unable to monitor reader under thermal camera during operation due to reader not powering on.Unable to perform power consumption test due to liquid contamination on pcba.The observed liquid contamination observed is the result of foreign ingress introduced to the pcba while in the hands of the customer.This contamination is not an indication of a product failure and is the result of misuse.Therefore, this issue is not confirmed to use due to liquid contamination.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader, cable and adapter was reviewed and the dhrs showed the products met specifications prior to release to distribution.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key20981675
Report Number2954323-2024-49459
Device Sequence Number12809807
Product Code PZE
UDI-Device Identifier00357599002008
UDI-Public(01)00357599002008(10)01A134D
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71938-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown